# SDR 2009FA0000942

- Difficulty date: September 9, 2009
- Submitted: October 28, 2009
- Operation: General aviation
- Aircraft: N340CR
- Make and model: Cessna 340A
- Aircraft serial: 340A0466
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Condition: Broken
- Location: Valve
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

RT ENGINE REPORTED TO RUN ROUGH DURING APPROACH.  ENGINE HAS A 25 RPM MAGNETO DROP.  COMPRESSION CHECK INDICATED A LEAKING EXHAUST VALVE WITH THE ENGINE HAVING ALLOWABLE COMPRESION READINGS.  CHT'S DID NOT COME UP EVENLY DURING INITIAL ENGINE START UP, SOME LAGGED WAY BEHIND OTHERS.  TURBOCHARGERS WERE REPLACED AT LAST ANNUAL 5 HOURS AGO DUE TO THEM REPORTED AS BEING STIFF.  ENGINE FUEL FLOWS APPEAR TO BE LOW AND ENGINE IS RUNNING LEAN, NO RISE AT ICO.  RECENTLY SEALED LEFT PROP IS LEAKING RED DYE/OIL.  REMOVED THE ROCKER BOX COVERS AND FOUND CYL NR 4 WITH BROKEN OUTER VALVE SPRINGS AND CYL NR 5 WITH BROKEN INNER VALVE SPRINGS.  REMOVED THE FILTER AND FOUND IT COMTANINATED WITH STEEL PARTICLES.
